MAUDE Adverse Event Report: ELI LILLY AND COMPANY SAMPLE HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY SAMPLE HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9675
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.Usage concerns resolved, and device was reported to be working properly.This is an initial report.A follow-up report will be submitted when the final\ evaluation is completed.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product compliant: pending.This spontaneous case, reported by a consumer who contacted the company to report adverse events and product compliant (pc), concerned a (b)(6) years-old female patient of unknown origin.Medical history included brittle diabetes.Concomitant medication included insulin glargine for type 1 diabetes.The patient received insulin lispro (rdna origin) injections (humalog 100u/ml) from a vial via a unknown device, subcutaneously, for treatment of type 1 diabetes, beginning on an unknown date.Dosage regimen was not provided.She also received insulin lispro (rdna origin) injections (humalog 100u/ml) from cartridge via reusable device (humapen luxura half-dose), at an unknown dose on sliding scale, subcutaneously, for treatment of type 1 diabetes, beginning on an unknown date.On an unknown date, after starting insulin lispro therapy, her humapen luxura half-dose device was broken and she was not receiving insulin (pc pending/lot 0705g01).She started taking insulin syringes and drawing the insulin out of the cartridges.Her blood sugars were getting as high as 416 and 500 (no units and reference ranges were provided) sending her into ketoacidosis.In (b)(6) 2018, she was hospitalized for the ketoacidosis.Information regarding corrective treatment, outcome for the remaining events and discharge details was not provided.Insulin lispro therapy from vial was stopped due to unknown reason on an unknown date and it was unknown if it would be restarted.Insulin lispro from cartridge was ongoing.The patient was the operator of the humapen luxura half-dose device and her training status was not provided.The humapen luxura half-dose device model duration of use and suspect humapen luxura half-dose device duration of use was not provided but it was started approximately since (b)(4) 2017.The use of the suspect humapen luxura half-dose device was continued after trouble shooting and its return was not expected.The reporting consumer did not provide a relatedness assessment for the insulin lispro (from vial and from cartridge) therapy and the humapen luxura half-dose device.Edit 23jan2019: updated medwatch and european and (b)(4) fields for expedited device reporting.No new information added.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product compliant: (b)(4).This spontaneous case, reported by a consumer who contacted the company to report adverse events and product compliant (pc), concerned a 55-years-old female patient of unknown origin.Medical history included brittle diabetes.Concomitant medication included insulin glargine for type 1 diabetes.The patient received insulin lispro (rdna origin) injections (humalog 100u/ml) from a vial via an unknown device, subcutaneously, for treatment of type 1 diabetes, beginning on an unknown date.Dosage regimen was not provided.She also received insulin lispro (rdna origin) injections (humalog 100u/ml) from cartridge via a reusable humapen luxura half-dose (hd) device, at an unknown dose on sliding scale, subcutaneously, for treatment of type 1 diabetes, beginning on an unknown date.On an unknown date, after starting insulin lispro therapy, her humapen luxura half-dose device was broken and she was not receiving insulin (pc (b)(4) /lot 0705g01).She started taking insulin syringes and drawing the insulin out of the cartridges.Her blood sugars were getting as high as 416 and 500 (no units and reference ranges were provided) sending her into ketoacidosis.In (b)(6) 2018, she was hospitalized for the ketoacidosis.Information regarding corrective treatment, outcome for the remaining events and discharge details was not provided.Insulin lispro therapy from vial was stopped due to unknown reason on an unknown date and it was unknown if it would be restarted.Insulin lispro from cartridge was ongoing.The patient was the operator of the humapen luxura half-dose device and her training status was not provided.The humapen luxura half-dose device model duration of use and suspect humapen luxura half-dose device duration of use was not provided but it was started approximately since (b)(6) 2017; approximately two years.The use of the suspect humapen luxura half-dose device, which was manufactured in may2007, was continued after trouble shooting and not returned to the manufacturer.The reporting consumer did not provide a relatedness assessment for the insulin lispro (from vial and from cartridge) therapy and the humapen luxura half-dose device.Edit 23jan2019: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.No new information added.Update 24jan2019: additional information received on 24jan2019 from the global product complaint database.Entered device specific safety summary (dsss).Updated the medwatch/european and canadian (eu/ca) device information, malfunction from unknown to no, and device return status to not returned to manufacturer.Added date of manufacturer and unique identifier number (udi) with pc (b)(4) associated with lot 0705g01 of humapen luxura hd sample pen.Upon internal review, change device age field from unknown to 2 years.Corresponding fields and narrative updated accordingly.
 
Additional Manufacturer Narrative
B.5.Narrative field: new, updated and corrected information is referenced within the update statements in b.5.Please refer to update statement dated 24jan2019 in the b.5.Field.No further follow-up is planned.This is a downgrade report, which no longer meets the criteria for expedited reporting.Evaluation summary: a patient reported that her humapen luxura hd device was not working, and she was not receiving insulin.The patient injected insulin by withdrawing it with a syringe from the cartridge.The patient experienced diabetic ketoacidosis.The device was not returned for investigation (batch 0705g01, manufactured may 2007).Troubleshooting was performed with guidance from a trained professional and the device functioned normally.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.There is no evidence of improper use or storage.

Brand Name
SAMPLE HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
MDR Report Key8311258
Report Number1819470-2019-00004
Device Sequence Number16160797
Product Code FMF
UDI-Device Identifier00300029675013
UDI-Public00300029675013
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMS9675
Device Catalogue NumberMS9675
Device Lot Number0705G01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR